I am an 80-year-young woman - and I'm still having hot flushes. They come very regularly, about four or five times a day (including nights). I had a hysterectomy many years ago and have been on a hormone patch ever since. I went to see a gynecologist, who changed my patch from twice a week usage to weekly - but to no avail. Why, at my age, am I still having these terrible hot flushes? The doctor had no answer for me. As I am writing to you, here comes another wave... At least tell me why this is happening and what I can do to relieve the condition. I am not using either of the patches at the moment. - F.B., Herzliya Prof. Amnon Brzezinski, a menopause expert and director of the Women's Health Center at the obstetrics/gynecology department at Hadassah University Medical Center in Jerusalem's Ein Kerem, replies: Hot flushes are caused by decreasing levels of the hormone estrogen. It naturally happens around the age of 50 when menses stop. However when a woman - like you - uses estrogen replacement, the flushes usually disappear. Whenever the treatment is discontinued, the flushes may return as a result of the fall in the hormone levels. It might happen at any age. Usually after a few months, the flushes decrease and eventually disappear. For the past few months, I have been becoming progressively more concerned about a problem I am encountering with my memory. I am a 70-year-old woman, recently retired, in good health and with only mild high blood pressure, which is under control with medication. I have always had an excellent memory, and I used to be called a "walking encyclopedia" by my boss. Recently, however, I seem to have a problem recalling names - of people and/or places. No other parts of my memory seem to be affected. Is memory for names stored in a particular part of the brain? Could I have suffered damage to that part, without being aware of it? Is there anything I could do to treat the problem and avoid further deterioration? The phenomenon is causing me great distress and worry. - R.R., Petah Tikva, Leah Abramowitz, coordinator of the Geriatric Institute, founder and professional consultant of Melabev and a geriatric social worker, comments: It is very common to encounter some memory deterioration as we age. It's also interesting that names, places and even nouns are commonly difficult to retrieve as we get older - and usually at the most inconvenient time. Some people have learned to just "let it ride" for a while and then the missing word or name comes back to them. Many are worried that this phenomenon may point to a more serious problem, such as Alzheimer's disease and similar ailments. The best way to assure yourself that it's merely normal aging that you're experiencing is to undergo evaluation at a "memory clinic" such as one that operates at Jerusalem's Shaare Zedek Medical Center together with Melabev (telephone  655-5198) or at the various health funds. There are books and classes on how to improve your memory that have given relief to some people. Stress, improper diet, new and/or incompatible medication, undetected infections and sensory deprivation can also increase memory problems. I was just told that 1% milk is not only not as healthy as 3% milk, but it is actually harmful in that it depletes calcium from the body. Is this true? - L.F., via e-mail Prof. Ted Tulchinsky of the Hebrew Unversity-Hadassah Braun School of Public Health and Community Medicine, comments: It is not true. The calcium content in 3%-fat milk and 1%-fat milk is the same. The only difference is that the 3%-fat milk has three times as much fat, and the 1% is bound by regulations to have vitamin D enrichment, while the 3%-fat milk is not. Vitamin D, however, is important in promoting the storage of calcium in the bones. Rx for Readers welcomes queries from readers about medical problems. Experts will answer those we find most interesting. Write Rx for Readers, The Jerusalem Post, POB 81, Jerusalem 91000, fax your question to Judy Siegel-Itzkovich at (02) 538-9527, or e-mail it to email@example.com, giving your initials, age and residence.